U.S. doctors online nowAsk doctors free
A 44-year-old member asked:

does keppra (levetiracetam) need to be weaned when taken off?

1 doctor answer1 doctor weighed in
Dr. Bennett Machanic
Neurology 52 years experience
Should be: Too rapid withdrawal without tapering, could cause sudden seizure activity. Avoid this by working closely with your doctor.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

Similar questions

NY
A 32-year-old female asked:

What is the protocol for weaning off keppra (levetiracetam)?

1 doctor answer2 doctors weighed in
Dr. Maya Porrino
Family Medicine 16 years experience
Talk to neurologist: Assuming you are taking Keppra (levetiracetam) for seizures, you should only stop this medication with the support of your neurologist. He or she should be able to give you specific instructions.
A 30-year-old member asked:

Does levetiracetam work like keppra?

1 doctor answer3 doctors weighed in
Dr. Paul Gilson
Neurology 41 years experience
Generics: Keppra (levetiracetam) is the name brand and made by only one manufacturer...Ubc. Levetiracetam is the generic which has to comply with fda to be 100% +/- 20% of the milligram percentage of the active name brand. There are countless different generic manufacturers...If you are worried about the generic potency d/w your doctor and probably get a blood level to see how your body absorbs the drug...
A 44-year-old member asked:

How long will the side effects of keppra (levetiracetam) last?

1 doctor answer1 doctor weighed in
Dr. Michael Sparacino
Family Medicine 37 years experience
Depends: It depends on the dose and the patient. Evereone reacts differently.
A 43-year-old member asked:

Does keppra (levetiracetam) have side effects. ?

1 doctor answer1 doctor weighed in
Dr. Michael Sparacino
Family Medicine 37 years experience
Yes: Levetiracetam is generally well tolerated, but may cause drowsiness, weakness, unsteady gait, coordination problems, headache, pain, forgetfulness, anxiety, irritability or agitation, dizziness, mood changes, nervousness, loss of appetite, vomiting, diarrhea, constipation, and changes in skin pigmentation. Serious side effects may include depression, hallucinations, suicidal thoughts, seizures.
Grain Valley, MO
A 52-year-old female asked:

Will being on keppra (levetiracetam) for long periods cause damage?

2 doctor answers2 doctors weighed in
Dr. Idan Sharon
Neurology 28 years experience
Keppra (levetiracetam) safe: Overall it is a very safe medicine; blood levels are usually not necessary.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
Last updated Dec 15, 2020
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits
$15 per month

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.